Alert archive / Georgia / Red Flag Warnings in 2025
Red Flag Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Dec 30, 2025, 1:16 AM EST for 96 counties in Georgia. It took effect at Dec 30, 2025, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2025, 1:16 AM EST (06:16 UTC)
- In effect from
- Dec 30, 2025, 12:00 PM EST
- Expired
- Dec 30, 2025, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS82 KFFC 300616 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 116 AM EST Tue Dec 30 2025 GAZ006>009-013>016-020>025-027-031>039-043>051-053>062-070>076- 084-310000- /O.UPG.KFFC.FW.A.0003.251230T1700Z-251231T0000Z/ /O.NEW.KFFC.FW.W.0006.251230T1700Z-251231T0000Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper- Putnam-Hancock-Warren-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Wilkinson- 116 AM EST Tue Dec 30 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING FOR FOR NORTH AND CENTRAL GEORGIA FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS... The National Weather Service in Peachtree City has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels, which is in effect from noon today to 7 PM EST this evening. The Fire Weather Watch is no longer in effect. * Affected Area... North and central Georgia * Timing... This afternoon into early evening. * Winds... NW at 10-15 mph; with gusts as high as 25 mph. * Relative Humidity... Falling below 25% by early afternoon. * Temperatures... 30s to 40s. * Impacts... With elevated winds and low relative humidities, extremely dangerous fire weather conditions are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Chattahoochee and Oconee National Forests. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$ GAZ001>005-011-012-019-030-041-042-052-066>069-078>083-085-086- 089>098-102>113-310000- /O.NEW.KFFC.FW.W.0006.251230T1700Z-251231T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-Polk- Haralson-Carroll-Heard-Troup-Meriwether-Pike-Upson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- 116 AM EST Tue Dec 30 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING FOR NORTH AND CENTRAL GEORGIA FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS... The National Weather Service in Peachtree City has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels, which is in effect from noon today to 7 PM EST this evening. * Affected Area... North and central Georgia * Timing... This afternoon into early evening. * Winds... NW at 10-15 mph; with gusts as high as 25 mph. * Relative Humidity... Falling below 25% by early afternoon. * Temperatures... 30s to 40s. * Impacts... With elevated winds and low relative humidities, extremely dangerous fire weather conditions are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Chattahoochee and Oconee National Forests. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Dec 30, 12:20 AM EST, 56 minutes earlier. Its key messages:
- Updated at 1206 AM EST Tue Dec 30 2025
- Chilly, breezy conditions expected through Tuesday. Just above Cold Weather Advisory threshold, but cold, nonetheless.
- Dry, gusty conditions Tuesday, Wednesday, and possibly Thursday will lead to increased fire danger. Exercise caution if planning to burn or if celebrating the New Year with fireworks.
- Showers and thunderstorms will likely return Friday and Saturday. Severe weather is not expected.
Area forecast discussion, Dec 30, 12:20 AM EST, 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1220 AM EST Tue Dec 30 2025 ...New 06Z Aviation Discussion... .KEY MESSAGES... Updated at 1206 AM EST Tue Dec 30 2025 - Chilly, breezy conditions expected through Tuesday. Just above Cold Weather Advisory threshold, but cold, nonetheless. - Dry, gusty conditions Tuesday, Wednesday, and possibly Thursday will lead to increased fire danger. Exercise caution if planning to burn or if celebrating the New Year with fireworks. - Showers and thunderstorms will likely return Friday and Saturday. Severe weather is not expected. && .SHORT TERM... (This afternoon through Tuesday) Issued at 227 PM EST Mon Dec 29 2025 Morning cold front brought measly rainfall amounts across the state, and has already rushed off to the south and east, leaving blustery, sunny skies in its wake. Despite the sun, the robust northwest flow has already brought a shocking return to winter this afternoon. Winds of 20-30 mph with gusts to 30-35 mph (and briefly higher) are producing apparent temperatures in the 30s and 40s over north Georgia in the last few hours. Wind gusts within Wind Advisory criteria have been brief and isolated this afternoon, so no Advisory has been issued at this time. Expect wind chills to drop more significantly overnight as air temperatures lower into the 20s and winds stay breezy. Morning apparent temperatures in the teens are expected, except single digits possible in the higher elevations of the northeast Georgia mountains. At this time, the forecast minimum apparent temperatures are 3-5 degrees from the Cold Weather Advisory criteria, so no headlines have been issued. Forecast and conditions will continue to be monitored through the overnight period. Dry, breezy conditions have already dropped relative humidity values into the 20s this afternoon, and the potential for dangerous fire weather conditions increases Tuesday as fuel moisture drops into critical levels. The combination of breezy conditions and the low relative humidity could require the heightened Red Flag headline to be issued overnight rather than just a Fire Danger Statement. && .LONG TERM... (Wednesday morning through next Sunday) Issued at 227 PM EST Mon Dec 29 2025 Wednesday and Thursday: Hazardous fire weather conditions will be the main forecast concern on Wednesday, as the very dry airmass mentioned in the short term discussion will remain over the County Warning Area (CWA). While winds are forecast to pivot from northwesterly to westerly (and thus have less of a dry, truly continental origin) still expecting the dry airmass and little to no cloud cover to result in relative humidity bottoming out between 20% to 30% between late morning and mid-afternoon. Have gone with the 25th percentile of the National Blend of Models (NBM) for dew points on Wednesday, given the propensity of the NBM to underestimate mixing-down of very dry air. For what it's worth, Storm Prediction Center (SPC) has a Fire Weather Outlook across the entire CWA, which conveys a relatively high probability of conditions conducive to fires continuing and/or spreading once started. The dry air will loosen its grip on Thursday as return flow nudges dew points up. Similarly, temperatures will climb into the mid-50s to lower 60s in the afternoon (compared to the upper 40s to mid-50s on Wednesday). Friday through Sunday: A mid-level shortwave trough will traverse the Southeast over the course of Friday and Saturday, bringing with it a surge of Gulf moisture. Differences remain amongst the ensemble guidance regarding the moisture time-of-arrival and peak moisture timing across the CWA with this disturbance and its associated surface low pressure. The forecast is essentially unchanged from the overnight issuance, with the expectation that showers will begin by Friday afternoon and continue through Saturday afternoon. It continues to look like instability will be unimpressive, and kinematics look to be subpar, as the weak surface low and lack of strong dynamics aloft will struggle to support/organize deep convection. Forecast rainfall totals are still generally 0.5 inch to 1 inch, which makes sense given the progged synoptic setup (large-scale ascent, but lack of strong mesoscale forcing). Sunday is shaping up to be dry and mild. && .AVIATION... (06Z TAFS) Issued at 1206 AM EST Tue Dec 30 2025 VFR conditions will prevail through the TAF period under mostly clear skies. Winds will be remain gusty from the NW at 10-15 kts with gusts over 20-25 kts before slackening to 5-10 kts after 00Z Wednesday. //ATL Confidence...06Z Update... High confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 28 52 35 58 / 0 0 0 0 Atlanta 28 51 34 57 / 0 0 0 0 Blairsville 20 46 27 51 / 0 0 0 0 Cartersville 22 50 29 55 / 0 0 0 0 Columbus 27 54 31 60 / 0 0 0 0 Gainesville 28 50 34 55 / 0 0 0 0 Macon 27 55 33 61 / 0 0 0 0 Rome 26 55 32 59 / 0 0 0 0 Peachtree City 25 52 31 58 / 0 0 0 0 Vidalia 29 55 35 61 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon EST today through this evening for GAZ006>009-013>016-020>025-027-031>039-043>051-053>062-070>076- 084. && SHORT TERM...31 LONG TERM....Martin AVIATION...RW
Hazardous weather outlook, Dec 29, 9:41 PM EST, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 941 PM EST Mon Dec 29 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 941 PM EST Mon Dec 29 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Breezy conditions will support apparent (feels like) temperatures in the teens to lower 20s tonight, and may pose a risk to exposed pipes, outdoor pets and plants, and sensitive groups. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Low relative humidity, dry fuels, and gusty winds will support critical fire weather conditions Tuesday afternoon and evening. A Fire Weather Watch has been issued for portions of east and northeast Georgia. Elevated fire weather conditions may continue into Wednesday due to low relative humidity and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Red Flag Warnings in Georgia, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.